Alert archive / Minnesota / Tornado Warnings in 2007
Tornado Warning 14, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 23, 2007, 6:16 PM CDT for Itasca County, Minnesota. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 23, 2007, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Itasca County, MN
The radar
The Duluth radar (KDLH), 149 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:00 PM CDT | HAIL 0.75 | 1 W Marcell, MN | |
| Jun 23, 7:10 PM CDT | HAIL 0.88 | Marcell, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 232317 TORDLH MNC061-240000- /O.NEW.KDLH.TO.W.0014.070623T2316Z-070624T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 616 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... ITASCA COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 700 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF BIGFORK...OR ABOUT 40 MILES NORTH OF GRAND RAPIDS...MOVING SOUTH AT 15 MPH. * THE TORNADO WILL BE NEAR... BIGFORK BY 620 PM CDT... SPRING LAKE BY 640 PM CDT... TALMOON...JESSIE LAKE AND MARCELL BY 650 PM CDT... BOWSTRING BY 700 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4786 9366 4782 9396 4742 9394 4748 9345 $$ DAP
1 follow-up statement
000 WWUS53 KDLH 232343 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 642 PM CDT SAT JUN 23 2007 MNC061-240000- /O.CON.KDLH.TO.W.0014.000000T0000Z-070624T0000Z/ ITASCA MN- 642 PM CDT SAT JUN 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL ITASCA COUNTY... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DEVELOPING TORNADO WAS LOCATED ABOUT 5 MILES NORTH OF TALMOON...OR ABOUT 34 MILES NORTH OF GRAND RAPIDS...MOVING SOUTH AT 15 MPH. THE DEVELOPING TORNADO WILL BE NEAR... TALMOON...MARCELL AND JESSIE LAKE BY 650 PM CDT... BOWSTRING BY 700 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4783 9366 4779 9392 4742 9387 4747 9346 $$ DAP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 23, 3:21 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 23, 3:21 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 321 PM CDT SAT JUN 23 2007 .DISCUSSION...19Z MSAS SFC PRESSURE PLOT PLACED A WEAK LOW CENTER NEAR HCO IN NW MN. SFC OBS INDICATE THIS IS FAIRLY ACCURATE AND SFC BOUNDARY THAT WAS N OF THE INTERNATIONAL BORDER HAS DROPPED TO THE CANADIAN BORDER AREA. CONVERGENCE IN THE VICINITY OF THE FRONT WAS ALL THAT WAS NEEDED TO INITIATE A FEW SEVERE THUNDERSTORMS OVER KOOCHICHING COUNTY THIS AFTERNOON. SFC MOISTURE IS POOLING S OF THE FRONT WITH DEW POINTS RISING INTO THE LOWER 70S. SHORT WAVE APPROACHING FROM THE DAKOTAS AND SAGGING FRONT WORTH KEEPING A MENTION OF POPS OVER THE N WHERE SFC COMPUTED LI/S HAVE RISEN TO -9C...SFC BASED CAPED NEAR 3000 J/KG AND SFC MOISTURE CONVERGENCE NEAR THE FRONT. POPS WARRANTED FOR TONIGHT NEAR THE FRONT OVER THE N. THE FRONT WILL MOVE N OF THE INTERNATIONAL BORDER AGAIN EARLY SUNDAY AS A WARM FRONT. SOME THUNDERSTORMS ARE POSSIBLE IN THE MORNING NEAR THE FRONT. BY AFTERNOON...WAA UP TO H7...WILL EFFECTIVELY CAP OFF THE ATMOSPHERE AND PRECLUDE ANY DEVELOPMENT IN THE AFTERNOON. WITH THE WAA...MAX TEMPS SHOULD REACH WELL INTO THE 80S AND WARMER TEMPS NEAR LAKE SUPERIOR. THERMAL RIDGE/UPPER RIDGE WILL BE IN PLACE OVER THE FA SUNDAY NIGHT. MAY SEE SOME THUNDERSTORMS LEAK OVER THE CANADIAN BORDER IN THE FAR NW QUAD OF THE FA LATE SUNDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NW. RIDGING BEGINS TO WEAKEN A BIT MONDAY NIGHT AS STRONG UPPER LEVEL SYSTEM/SFC COLD FRONT APPROACH. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS WITH TIME MONDAY NIGHT AND TUESDAY AS SYSTEM COMES INTO FA. THERMODYNAMIC PROFILES POINT TOWARD SLIGHT SEVERE POTENTIAL. SEE RESPECTIVE CONVECTIVE OUTLOOK FROM SPC FOR DETAILS. RAIN ENDS FROM W TO E TUESDAY NIGHT WITH COOL SFC HIGH BUILDING IN FROM CANADA. RAIN FREE WEDNESDAY THROUGH FRIDAY. && .AVIATION...CONVECTION ACROSS NRN TERMINALS THIS AFTERNOON WILL PRODUCE TEMPO MVFR CONDITIONS. THERMAL/WIND PROFILES SUPPORT HAIL AND ISOLATED GUSTS AOA 50KT...WILL NEED TO WATCH POTENTIAL DEVELOPMENT OF CONVECTION ON OUTFLOW BDRYS AS THEY MOVE SOUTH THROUGH THIS EVENING. OTHERWISE QUIET WEATHER WITH VFR CONDITIONS SHOULD PREVAIL ELSEWHERE. && POINT TEMPS/POPS... DLH 82 58 84 60 / 10 10 10 10 INL 87 62 89 58 / 20 50 20 30 BRD 87 62 89 65 / 10 10 10 10 HYR 85 58 89 62 / 10 10 10 10 ASX 84 58 87 60 / 10 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GSF/CANNON
Hazardous weather outlook, Jun 23, 3:46 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 346 PM CDT SAT JUN 23 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-241045- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 346 PM CDT SAT JUN 23 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN NORTH CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND WEST OF A LINE FROM CASS LAKE...TO FLOODWOOD AND ELY. THE MAIN HAZARDS ARE LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT ACROSS NORTHEASTERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING IN KOOCHICHING...ITASCA...NORTHERN AND CENTRAL ST. LOUIS COUNTIES. GSF
In the hours before
Local storm report, Jun 23, 12:57 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1257 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL LOMAN 48.51N 93.80W
06/23/2007 E1.00 INCH KOOCHICHING MN OTHER FEDERAL
REPORTED FROM THE LOMAN POST OFFICE
&&
SGOHDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:13 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 49 min |
| Jun 23, 1:26 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 34 min |
| Jun 23, 2:49 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 26 min |
| Jun 23, 3:41 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 55 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 31 min |
| Jun 23, 5:32 PM CDT | Tornado Warning | DLH | Itasca, Koochiching | 43 min |
Nearby
Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.